zbMATH — the first resource for mathematics

Involutions of compact Klein surfaces. (English) Zbl 0758.30036
Let \(X\) be a compact Klein surface and let \(\varphi: X\to X\) be a dianalytic involution. We determine \(\varphi\) up to topological conjugacy by a finite number of invariants mainly connected with the fixed point set of \(\varphi\).
These results generalize classical results of F. Klein for Riemann surfaces without boundary and of W. Scherrer for non-orientable surfaces without boundary. We investigate corresponding inclusions between non- Euclidean crystallographic groups and use these to consider the spaces of Teichmüller and moduli spaces of Klein surfaces admitting involutions.

30F50 Klein surfaces
30F10 Compact Riemann surfaces and uniformization
20H15 Other geometric groups, including crystallographic groups
Full Text: DOI EuDML
[1] Bujalance, E.: Normal NEC signatures. Ill. J. Math.26, no. 3 (1982) · Zbl 0483.20028
[2] Bujalance, E., Singerman, D.: The symmetry type of a Riemann surface. Proc. Lond. Math. Soc.51, III. Ser. 501–519 (1985) · Zbl 0567.30031 · doi:10.1112/plms/s3-51.3.501
[3] Bujalance, J.A.: Normal subgroups of even index in an NEC group. Arch. Math.69, 470–478 (1987) · Zbl 0617.20026 · doi:10.1007/BF01194293
[4] Harnach, A.: Über die Vieltheiligkeit der ebenen algebraischen Kurven. Math. Ann.10, 189–199 (1876) · doi:10.1007/BF01442458
[5] Harvey, W.J.: On branch loci in Teichmüller space. Trans. Am. Math. Soc.153, 387–399 (1971) · Zbl 0211.10503
[6] Hoare, A.H.M., Singerman, D.: The orientability of subgroups of plane groups. In: Campbell, C.M., Robertson, E.F. (eds.) Groups-St. Andrews 1981. (Lond. Math. Soc. Lect. Note Ser., vol. pp. 221–227) Cambridge: Cambridge University Press 1982 · Zbl 0489.20036
[7] Klein, F.: Über Realitätsverhältnisse bei einem beliebigen Geschlechte zugehörigen Normal-kurve der . Math. Ann.42, 1–29 (1893) · JFM 25.0689.03 · doi:10.1007/BF01443443
[8] Macbeath, A.M.: The classification of non-Euclidean plane crystallographic groups. Can. J. Math.19, 1192–1205 (1966) · Zbl 0183.03402 · doi:10.4153/CJM-1967-108-5
[9] Maclachlan, C.: Smooth coverings of hyperelliptic surfaces. Q. J. Math., Oxf. Ser.22, 117–123 (1971) · Zbl 0208.10101 · doi:10.1093/qmath/22.1.117
[10] Natanzon, S.M.: Klein surfaces. Russ. Math. Surv.45, 53–108 (1990) · Zbl 0734.30037 · doi:10.1070/RM1990v045n06ABEH002713
[11] Natanzon, S.M.: Topological classification of paris of commuting antiholomorphic involutions of Riemann surfaces. Russ. Math. Surv.45, 159–160 (1986) · Zbl 0637.30040 · doi:10.1070/RM1986v041n05ABEH003444
[12] Scherrer, W.: Zur Theorie der endlichen Gruppen topologischer Abbildungen von geschlossenen Flächen in sich. Comment. Math. Helv.1, 69–119 (1929) · JFM 55.0312.01 · doi:10.1007/BF01208359
[13] Singerman, D.: On the structure of non-Euclidean crystallographic groups. Proc. Camb. Philos. Soc.76, 233–240 (1974) · Zbl 0284.20053 · doi:10.1017/S0305004100048891
[14] Weichold, G.: Über symmetrische Riemann’sche Flächen und die Periodizitäts-moduln der zugehörigen Abel’schen Normalintegrale erster Gattung. Doctoral Dissertation. Leipzig 1883 · JFM 15.0434.01
[15] Wilkie, H.C.: On non-Euclidean crystallographic groups. Math. Z.91, 87–102 (1966) · Zbl 0166.02602 · doi:10.1007/BF01110157
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.